Alert archive / Illinois / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 22, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Feb 19, 2026, 7:23 PM CST for Crawford County, Illinois. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 19, 2026, 7:23 PM CST (01:23 UTC)
- Expired
- Feb 19, 2026, 7:57 PM CST
- In force
- 34 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Crawford County, IL
The radar
The Evansville,IN radar (KVWX), 87 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 19, 12:20 PM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1164 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 318 m²/s²
- 0-3 km storm-relative helicity
- 413 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
753
WUUS53 KILX 200123
SVRILX
ILC033-200215-
/O.NEW.KILX.SV.W.0022.260220T0123Z-260220T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
723 PM CST Thu Feb 19 2026
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Central Crawford County in east central Illinois...
* Until 815 PM CST.
* At 723 PM CST, a severe thunderstorm was located over Oblong, or 9
miles west of Robinson, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Robinson around 730 PM CST.
Hutsonville around 740 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1000 PM CST for southeastern
and east central Illinois.
&&
LAT...LON 3895 8794 3905 8795 3914 8766 3912 8763
3911 8765 3910 8762 3909 8762 3906 8757
3904 8758 3900 8758 3898 8755 3898 8756
TIME...MOT...LOC 0123Z 260DEG 37KT 3903 8792
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Erwin3 follow-up statements
588
WWUS53 KILX 200126
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
726 PM CST Thu Feb 19 2026
ILC033-200215-
/O.CON.KILX.SV.W.0022.000000T0000Z-260220T0215Z/
Crawford-
726 PM CST Thu Feb 19 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CST
FOR CENTRAL CRAWFORD COUNTY...
At 725 PM CST, a severe thunderstorm was located over Oblong, or 7
miles west of Robinson, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Robinson around 730 PM CST.
Other locations impacted by this severe thunderstorm include Stoy,
Crawford County Airport, Trimble, and Merom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CST for southeastern
and east central Illinois.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3898 8794 3905 8795 3908 8760 3906 8757
3904 8758 3900 8758 3898 8755
TIME...MOT...LOC 0125Z 260DEG 37KT 3904 8788
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Erwin031
WWUS53 KILX 200140 RRA
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
740 PM CST Thu Feb 19 2026
ILC033-200215-
/O.CON.KILX.SV.W.0022.000000T0000Z-260220T0215Z/
Crawford-
740 PM CST Thu Feb 19 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CST
FOR CENTRAL CRAWFORD COUNTY...
At 740 PM CST, a severe thunderstorm was located over Robinson,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Palestine around 745 PM CST.
Other locations impacted by this severe thunderstorm include Crawford
County Airport, Trimble, and Merom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CST for east central
Illinois.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3901 8784 3906 8785 3908 8760 3906 8757
3904 8758 3900 8758
TIME...MOT...LOC 0140Z 261DEG 33KT 3904 8775
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Erwin360
WWUS53 KILX 200157 RRA
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
757 PM CST Thu Feb 19 2026
ILC033-200207-
/O.CAN.KILX.SV.W.0022.000000T0000Z-260220T0215Z/
Crawford-
757 PM CST Thu Feb 19 2026
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CRAWFORD COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However, small hail and
gusty winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until 1000 PM CST for east central
Illinois.
&&
LAT...LON 3901 8784 3906 8785 3908 8760 3906 8757
3904 8758 3900 8758
TIME...MOT...LOC 0156Z 260DEG 37KT 3907 8752
$$
ErwinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 5:43 PM CST, 1 hour 40 minutes earlier. Its key messages:
- The primary focus for severe weather this afternoon will be along and south of a Shelbyville to Paris line where there is a greater than 10% chance for tornadoes.
- Strong westerly winds will develop tonight into Friday morning. Peak gusts will generally range from 35-45mph: however, there is a 30-40% chance of gusts exceeding 45mph.
Area forecast discussion, Feb 19, 5:43 PM CST, 1 hour 40 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 543 PM CST Thu Feb 19 2026 .KEY MESSAGES... - The primary focus for severe weather this afternoon will be along and south of a Shelbyville to Paris line where there is a greater than 10% chance for tornadoes. - Strong westerly winds will develop tonight into Friday morning. Peak gusts will generally range from 35-45mph: however, there is a 30-40% chance of gusts exceeding 45mph. && .SHORT TERM... (Tonight through Friday) Issued at 246 PM CST Thu Feb 19 2026 20z/2pm surface analysis shows a 995mb low east of Kansas City...with a pronounced dryline arcing southeastward into the Ozarks. Convection that fired ahead of the system in the Saint Louis metro earlier today has weakened as it has tracked E/NE along/south of I-70 over the past few hours. Still need to keep an eye on these cells for the balance of the afternoon as the atmosphere across southeast Illinois is moderately unstable (1000-1500J/kg SBCAPEs) and highly sheared (0-6km bulk shear of 60-80kt): however, weak capping/warm air aloft has so far kept the storms at bay. Once mid-level cooling associated with an approaching short-wave trough arrives, scattered thunderstorms will develop along the advancing dryline between 23z/5pm and 03z/9pm. A tornado risk will still be present along/south of I-70 where deep-layer shear is strongest: however, the overall severe weather threat further north across the remainder of central Illinois will be less due to weaker shear and diurnal instability decreasing after sunset. Think the main risk for locations north of I-70 will be scattered damaging wind gusts through mid-evening before the cells lift E/NE out of the area. After a period of dry weather later this evening, a few rain and snow showers may wrap back into the Illinois River Valley overnight. The general trend has been to shift this precip area a bit further N/NW than previously anticipated. As a result, am only carrying 30-50 PoPs along/north of a Macomb to Minonk line overnight. With the precip expected to be quite light and surface temps staying above freezing until after daybreak, little to no snow accumulation is expected. Once the dryline passes, winds will veer to the W/SW and increase greatly later this evening toward midnight. Significant pressure rises in the wake of the passing low suggest gusts may become higher than models are advertising. 19z HRRR indicates a swath of 35-45mph gusts advancing across much of central Illinois along/west of I-57 late this evening through Friday morning. In addition, the 12z HREF shows a 30-40% chance of gusts exceeding 45mph. Given the clear signal for strong winds, have issued a Wind Advisory for gusts of 35-45mph with a few gusts reaching 50mph. The strongest winds will lift into northern Illinois and the Great Lakes by mid-morning Friday:however, gusts of over 30mph will remain common through the afternoon. Low temperatures tonight will range from the lower 30s in the Illinois River Valley to the upper 30s near the Indiana border. Highs on Friday will range from the upper 30s north of the Peoria area to the upper 40s south of I-70. Barnes .LONG TERM... (Saturday through Next Thursday) Issued at 246 PM CST Thu Feb 19 2026 After a dry and seasonably cool day on Saturday with highs in the upper 30s and lower 40s, a re-enforcing surge of cold air will drop readings back below normal by early next week. Models continue to advertise a western CONUS ridge/eastern CONUS trough pattern that will ensure the return of more winter-like temps for a couple of days before the pattern begins to break down and things warm back up by the middle and end of next week. Highs on Sunday and Monday will only reach the lower to middle 30s, but will bounce back well into the 50s by next Wednesday and Thursday. Barnes && .AVIATION... (For the 00z TAFs through 00z Friday Evening) Issued at 543 PM CST Thu Feb 19 2026 A broken line of convection has formed along an advancing dryline extending from near KUIN southeastward to KSLO. These cells will lift northeastward at 40-45mph and will impact the central Illinois terminals over the next few hours. Have continued the TEMPO group for thunder between 00z and 03z at all sites accordingly. Once the front passes, SE winds at 10-15kt will veer to W/SW and increase markedly late this evening through Friday morning. Based on the latest HRRR/RAP, gusts of 35-40kt will arrive at KPIA/KSPI by 06z...then further northeast at KCMI by 07z/08z. Winds will then veer to W/NW and only gradually decrease during the day Friday...with gusts dropping below 30kt by afternoon. After a period of partly to mostly clear conditions after FROPA later this evening, low clouds will spill back into the area from the west overnight. HRRR forecast soundings suggest MVFR returning between 07z and 09z. After that, ceilings will persist through much of Friday morning before slowly scattering from south to north across the area toward midday. Barnes && .ILX WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 10 PM this evening to 9 AM CST Friday for ILZ027>031-036>038-040>056-061. &&
Hazardous weather outlook, Feb 19, 4:16 PM CST, 3 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 416 PM CST Thu Feb 19 2026 ILZ027>031-036>038-040>043-047>053-201200- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Cass-Menard-Scott-Morgan-Sangamon-Christian- Macon- 416 PM CST Thu Feb 19 2026 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. A few thunderstorms will develop along an advancing frontal boundary this evening. While widespread severe weather is not expected, a few cells may produce damaging wind gusts. Once the front passes, strong west-southwest winds gusting 35-45mph will develop from late this evening through Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from 5pm to 9pm this evening. Expected storm motion is toward the northeast around 45mph. ILZ044>046-201200- Piatt-Champaign-Vermilion- 416 PM CST Thu Feb 19 2026 This Hazardous Weather Outlook is for central Illinois and east central Illinois. .DAY ONE...Tonight. A few thunderstorms will develop along an advancing frontal boundary this evening. While widespread severe weather is not expected, a few cells may produce damaging wind gusts. Once the front passes, strong west-southwest winds gusting 35-45mph will develop from late this evening through Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through 9pm this evening. Expected storm motion is toward the northeast around 45mph. ILZ054>057-061>063-066>068-071>073-201200- Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- 416 PM CST Thu Feb 19 2026 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...Tonight. Strong to severe thunderstorms will continue to impact locations along and south of a Shelbyville to Paris line through 6pm. The most intense storms will be capable of producing damaging wind gusts, hail up to the size of ping pongs, and a few tornadoes. Additional scattered cells will form along an advancing front this evening. While widespread severe weather is not expected this evening, a few cells may produce damaging wind gusts. Once the front passes, strong west-southwest winds gusting 30-40mph will develop from late this evening through Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through 9pm this evening. Expected storm motion is toward the northeast around 45mph. Barnes
In the hours before
Local storm report, Feb 19, 6:40 PM CST, 43 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
640 PM CST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM Tornado 4 N Bible Grove 38.93N 88.45W
02/19/2026 Effingham IL Storm Chaser
&&Local storm report, Feb 19, 6:51 PM CST, 32 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
651 PM CST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM Tornado Mason 39.06N 88.75W
02/19/2026 Effingham IL Public
&&
07Local storm report, Feb 19, 7:00 PM CST, 23 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
700 PM CST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM Tstm Wnd Dmg 1.5 SW Watson 39.01N 88.59W
02/19/2026 Effingham IL Broadcast Media
Seven vehicle accident due to thunderstorm
winds. 1 injury.
&&Local storm report, Feb 19, 7:02 PM CST, 21 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
702 PM CST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM Funnel Cloud 2 W Newton 38.99N 88.20W
02/19/2026 Jasper IL Storm Chaser
&&Local storm report, Feb 19, 7:03 PM CST, 20 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
703 PM CST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM Tstm Wnd Dmg 1.5 SW Watson 39.01N 88.59W
02/19/2026 Effingham IL Broadcast Media
*** 1 INJ ***
Corrects previous tstm wnd dmg report from
1.5 SW Watson. Seven vehicle accident due to
thunderstorm winds. 1 injury.
&&
07Local storm report, Feb 19, 7:14 PM CST, 9 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
714 PM CST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM Hail Ray 40.21N 90.48W
02/19/2026 M1.00 Inch Schuyler IL Emergency Mngr
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 6:00 PM CST | Severe Thunderstorm Warning | ILX | Clay | 30 min |
| Feb 19, 6:01 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 44 min |
| Feb 19, 6:13 PM CST | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper | 47 min |
| Feb 19, 6:13 PM CST | Tornado Warning | ILX | Fulton, Schuyler | 32 min |
| Feb 19, 6:20 PM CST | Tornado Warning | ILX | Clay, Effingham, Jasper | 25 min |
| Feb 19, 6:30 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Mason, Schuyler | 45 min |
| Feb 19, 6:32 PM CST | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 32 min |
| Feb 19, 6:38 PM CST | Tornado Warning | ILX | Clay, Effingham, Jasper | 31 min |
| Feb 19, 6:47 PM CST | Tornado Warning | ILX | Jasper | 43 min |
| Feb 19, 6:58 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Mason, Tazewell | 47 min |
| Feb 19, 7:02 PM CST | Tornado Warning | ILX | Jasper | 28 min |
| Feb 19, 7:12 PM CST | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper | 48 min |
| Feb 19, 7:46 PM CST | Severe Thunderstorm Warning | ILX | Tazewell | 32 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.